Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

Reply
 
Thread Tools Display Modes
Old 12-23-2012, 10:08 PM #1
Lisamc Lisamc is offline
New Member
 
Join Date: Dec 2012
Posts: 2
5 yr Member
Lisamc Lisamc is offline
New Member
 
Join Date: Dec 2012
Posts: 2
5 yr Member
Default Ocular tic after Adderall

Hi everyone. I'm new to this site. I have a nine year old son who was just recently prescribed Adderall to help him focus at school. Before Adderall, he couldn't seem to stay on task long enough to complete his assignments so he was failing several classes. We felt medication was a last resort after trying psychologists, tutoring, changing his diet, vitamins, ect...

He was on the medication for 8 days. He started blinking a lot around day six and then by day 8 he had developed some sort of tic where his eyes involuntarily roll rapidly up and to the left. He simultaneously jerks his head upward trying to correct his vision. We immediately stopped the medication. That was 7 days ago and he is still having this issue. Sometimes it happens every few seconds and sometimes a minute or two will go by between episodes. He's unable to read much of the time because of this because he can't keep his eyes fixed and focused.

I'm utterly beside myself with guilt. I fear rather than helping my son focus at school, I've actually caused him to develop a permanent disability.

We have an appointment scheduled with a pediatric neurologist January 3rd, but I've come here for additional support. I've been desperately scouring the Internet for a week looking for answers. From what I've read, it seems that stimulant drugs can uncover underlying issues, but I haven't found any cases where tics have begun this suddenly. If anyone has any insights to offer, please reply. I'd like to go to the neurologist as educated as possible.
Lisamc is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Rrae (12-26-2012)
Old 12-26-2012, 02:08 PM #2
Rrae's Avatar
Rrae Rrae is offline
Grand Magnate
 
Join Date: Nov 2009
Location: i thought it was in my left pocket
Posts: 4,117
10 yr Member
Rrae Rrae is offline
Grand Magnate
Rrae's Avatar
 
Join Date: Nov 2009
Location: i thought it was in my left pocket
Posts: 4,117
My Mood: Ocular tic after Adderall
10 yr Member
Smile

Hi Lisa!
Shucks, no responses thus far......and I'm the one who referred you here . One thing you might try as you wait for responses is click on the 'search' feature toward the top of the screen. It's in that bar that runs across the screen. Type in this medication and it should bring up posts from past discussions.

You could also try posting in the ADD forum. Even tho he may not have this diagnosis per se, but this medication is widely prescribed for this and maybe you'll track down some suggestions or info.

Here's the link to ADD:
http://neurotalk.psychcentral.com/fo...sprune=-1&f=39

Hope this helps some,
Rae
Rrae is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Ocular tic after Adderall Lisamc Movement Disorders 1 01-23-2013 03:41 PM
Adderall or Concerta? daisy.girl Multiple Sclerosis 11 09-28-2012 10:20 AM
Now trying Adderall Snoopy Multiple Sclerosis 11 08-10-2009 11:36 AM
MS Fatigue and Adderall or Ritalin SweetP Multiple Sclerosis 8 01-26-2009 08:55 AM


All times are GMT -5. The time now is 01:45 AM.

Powered by vBulletin • Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

NeuroTalk Forums

Helping support those with neurological and related conditions.

 

The material on this site is for informational purposes only,
and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider.


Always consult your doctor before trying anything you read here.